MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE

ST. JUDE MEDICAL, INC. DISPOSABLE GROUNDING PAD W/CABLE
Model Number RF-DGP-S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 03/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation results will be provided in the final report.
 
Event or Problem Description
Related manufacturer reference: 2184149-2019-00047.During a l4-s1 rhizotomy procedure, a patient burn occurred.During the procedure, the generator displayed an unknown error message that a grounding pad issue occurred.The pad was adjusted and the lesion was started again.Towards the end of the last lesion site, the patient experienced pain.It was discovered that the patient had a second degree burn at the grounding pad site on the left flank.The procedure was abandoned.The grounding pad did not overlap with any other patches.There were no wrinkles or edges that were lifted.The skin was not prepped and placed on top of clean dry skin.The burn was cleaned with aloe vesta skin cleanser and silvadene cream 1% was applied on a sterile pad and placed with medipore tape.The patient was stable.
 
Additional Manufacturer Narrative
One disposable grounding pad was returned for investigation.Four images were submitted to product performance engineering.One image appeared to show the grounding pad with a residue on the surface of the pad.Three images appeared to show a burn on the left flank of the patient.The results of the investigation concluded that the device functioned as intended during a simulated lesion test.No functional anomalies were noted.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported patient burns remains unknown.According to the disposable grounding pad instructions for use ¿failure to achieve good skin contact by the entire surface of the grounding pad may result in significant electrosurgical burns at the pad location.Check the pad contact thoroughly before treatment.Do not reuse or relocate the grounding pad after initial contact.¿.

Brand Name
DISPOSABLE GROUNDING PAD W/CABLE
Common Device Name
DISPOSABLE GROUNDING PAD
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key8505852
Report Number2182269-2019-00039
Device Sequence Number1515713
Product Code GXD
UDI-Device Identifier05415067028921
UDI-Public05415067028921
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111576
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2020
Device Model NumberRF-DGP-S
Device Lot Number20181024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer04/11/2019
05/13/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date04/30/2019
05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4 LESION NT2000¿ PAIN MANAGEMENT RF GENERATOR; 4 LESION NT2000¿ PAIN MANAGEMENT RF GENERATOR
Outcome Attributed to Adverse Event Other;
Patient Age53 YR